Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X

   
 

 

Necessary and sufficient conditions for the oscillations of a multiplicative delay logistic equation


Authors: S. R. Grace, I. Győri and B. S. Lalli
Journal: Quart. Appl. Math. 53 (1995), 69-79
MSC: Primary 34K15
DOI: https://doi.org/10.1090/qam/1315448
MathSciNet review: MR1315448
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Necessary and sufficient conditions are presented for the oscillation of all positive solutions of the multiplicative delay logistic equation

$\displaystyle \frac{{dN\left( t \right)}}{{dt}} = r\left( t \right)N\left( t \r... ... \left( {\frac{{N\left( {g_j}\left( t \right) \right.}}{K}} \right) } } \right)$

about the positive equilibrium $ K$. The cases when $ r\left( t \right) = r$ and $ {g_j}\left( t \right) = t - {\tau _j}$ or $ {g_j}\left( t \right) = \left[ {t - {k_j}} \right]$, [*] denoting the greatest integer function, where $ r, {\tau _j}$, and $ {k_j}$ are positive constants, $ j = 1, 2,...,m$, are also included.

References [Enhancements On Off] (What's this?)

  • [1] J. Caperon, Time lag in population growth response of Isochrysis Galbana to a variable nitrate environment, Ecology 5, 188-192 (1969)
  • [2] K. Gopalsamy, Global stability in the delay logistic equation with discrete delays, Houston J. Math (to appear)
  • [3] K. Gopalsamy and B. S. Lalli, Oscillatory and asymptotic behavior of a multiplicative delay logistic equation, Dynamics and Stability of Systems 7, 35-42 (1992)
  • [4] I. Györi and G. Ladas, Oscillation theory of Delay Differential Equations, Oxford Science Publications, Oxford, 1991
  • [5] I. Györi and G. Ladas, Linearized oscillations for equations with piecewise constant arguments, Differential and Integral Equations 2, 123-131 (1989)
  • [6] G. E. Hutchinson, Circular causal systems in ecology, Ann. New York Acad. Sci. 50, 221-246 (1948)
  • [7] G. S. Jones, On the nonlinear differential difference equation $ f'\left( x \right) = f\left( x - 1 \right)\left[ 1 + f\left( x \right) \right]$, J. Math. Anal. Appl. 4, 440-469 (1962)
  • [8] S. Kakutani and L. Markus, On the nonlinear difference differential equation $ \dot y\left( t \right) = \\ \left[ A - By\left( t - \tau \right) \right]y\left( t \right)$, Contributions to the Theory of Nonlinear Oscillations 4, 1-18 (1958)
  • [9] S. M. Lenhart and C. C. Travis, Global stability of a biological model with time delay, Proc. Amer. Math. Soc. 96, 75-78 (1986)
  • [10] J. Maynard Smith, Models in Ecology, Cambridge Univ. Press, Cambridge, 1974
  • [11] A. J. Nicholson, An outline of the dynamics of animal populations, Austral. Zool. 2, 9-65 (1954)
  • [12] A. J. Nicholson, The self adjustment of populations to change, Cold Spring Harbor, Symposium on Qualitative Biology 22, 153-173 (1957)
  • [13] E. E. Smith, Quantitative aspects of population growth in the dynamic of growth processes (E. J. Boel, ed.), Princeton Univ. Press, Princeton, N.J., 1954
  • [14] K. L. Cooke and J. Weiner, A survey of differential equations with piecewise continuous arguments, Lecture Notes in Mathematics, vol. 1475 (S. Busenberg and M. Martelli, eds.), Springer-Verlag, Berlin-Heidelberg-New York, 1991
  • [15] E. M. Wright, A nonlinear difference differential equation, J. Reine Angew. Math. 194, 66-87 (1955)

Similar Articles

Retrieve articles in Quarterly of Applied Mathematics with MSC: 34K15

Retrieve articles in all journals with MSC: 34K15


Additional Information

DOI: https://doi.org/10.1090/qam/1315448
Article copyright: © Copyright 1995 American Mathematical Society


Brown University The Quarterly of Applied Mathematics
is distributed by the American Mathematical Society
for Brown University
Online ISSN 1552-4485; Print ISSN 0033-569X
© 2017 Brown University
Comments: qam-query@ams.org
AMS Website